Why Does Your Mounjaro Injection Site Itch?

By | Uncategorized
Figuring out how to drop extra weight can be difficult and frustrating. If your personal weight loss plan (consisting of a healthy diet and exercise routine) hasn’t worked, a professional weight loss program may be the next thing to try.    What can a professional program offer you that you haven’t already tried? Along with teaching healthy lifestyle habits, weight loss programs provide access to prescriptions to help your body shed those extra pounds. Medications like Mounjaro (tirzepatide) trigger weight loss by acting like the naturally occurring hormones known as GIP (gastric inhibitory polypeptide) and GLP-1 (glucagon-like peptide-1). Your body secretes these common digestive hormones when you eat. They slow down how quickly your stomach processes food, helping you feel full longer and regulating your blood sugar.   While most side effects of Mounjaro impact your stomach, you may develop a reaction at the injection site.   

What Causes Your Mounjaro Injection Site To Itch?

You may have itching at the injection site for several reasons. We’ll cover a few of the most common causes below.
  • Injection Site Reaction
When you sustain an injury, your body will quickly begin healing. This can happen with internal injuries like strained muscles or external injuries like cuts. If the injury is external, your skin will need to heal. As your skin heals, there can be sensation changes. You could have numbness, tingling, or itching near your injury.   The needle for your Mounjaro injections can cause a similar response. The skin around your injection site may be red or itchy as you heal. This is a normal bodily reaction and will clear up in a few days.  
  • Immune Reaction
You may have redness, swelling, itching, soreness, or burning at the site of your injections. If you experience these, you may be having an immune reaction to the medicine. Similar to an allergic reaction, an immune reaction is usually less severe.   What if you develop itching paired with burning, swelling, redness, or soreness after taking Mounjaro for several weeks or months? An immune reaction is most common as you increase your dosage. Don’t be surprised if this new symptom appears well into your weight loss program.   
  • Allergic Reaction
A more serious cause of itching could be an allergic reaction. You’ll probably have other symptoms too, so don’t worry if itching is your only complaint.   Call your healthcare provider immediately if you notice any of the following symptoms:
  • Muscles aches
  • Fever
  • Severe pain or blistering at the injection site
  • Dizziness
  • Nausea or vomiting
  • Hives or skin rash
  Call 911 if you have any problems breathing or experience swelling of your lips, tongue, or throat. These are signs of a severe allergic reaction.  

Tips To Ease Injection Site Itching

It’s normal to see some irritation or itching from your Mounjaro injections. An itchy injection site can be irritating, but we have some tips to help minimize the effect.   
  • Applying a cold compress or a cool, sanitary washcloth can help ease the itch. This one gets bonus points because it can also help with soreness and redness.
  • Try a gentle cream or moisturizer to ease the itch. Be sure to apply it to the skin around the injection, not directly on the site.
  • Is your injection causing pain and itching? You can take an over-the-counter pain reliever–just check with your provider first to see if it’s safe to use with Mounjaro.

Start A Professional Weight Loss Program Today

The Gallery of Cosmetic Surgery offers Mounjaro weight loss plans. Our providers will customize a program for you and walk you through every step. If you have any questions about your medication or the side effects, we have doctors on call 24/7.    Call our office at (425) 775-3561 to learn more or book your free in-person or virtual consultation today.